MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Catalog Number TCR55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the reloads misfired.Stapling is not proper.The surgeon used suture to over sew the staple line.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/25/2023.D4: batch #162c98.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that one tcr55 (a) reload was received with no apparent damage.The reload was returned fully fired.No functional test could be performed due to the condition of the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: place the instrument across the tissue for transection or into the lumen to form an anastomosis.For instruments with no knife, place the instrument across the tissue to be stapled.With the alignment/locking lever in the completely opened position, join the instrument halves together by aligning from either the front, center or back of the instrument.To adjust tissue on the forks before firing, move the alignment/locking lever to the intermediate position.This allows maneuvering of the tissue while the instrument halves are joined.Close the alignment/locking lever completely when the tissue is properly in place.To fire the linear cutter, place the thumb on the firing knob and two fingers on the shoulders of the linear cutter.Fire the instrument by pushing the firing knob completely forward.Completely return the firing knob to the original ¿return knob here¿ position.Separate the instrument halves by opening the alignment/locking lever and remove the instrument.Event described could not be confirmed as the reload was received fully fired.A manufacturing record evaluation was performed for the finished device batch number 162c98, and no non-conformances were identified.Additional information was requested, and the following was obtained: 1.Could you please provide more details for "the reloads misfired.Stapling is not proper?" staples were not uniform and malformed.2.Did the device staple? yes.3.If the device stapled, was the staple line complete? not 100% complete.4.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? irregular.5.Did the device cut? yes.6.If the device cut, was the cut line complete? yes.7.Were the cut line and staple lines equal? no.8.Was the device fired across a staple line? no.9.Did the reload lock out and would not work? no.10.Did the reload begin to staple and cut, but then jammed? no.Just slow on firing.11.Did the device staple, but there was no cut line? no.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17628597
Report Number3005075853-2023-06109
Device Sequence Number15283481
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public10705036013129
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCR55
Device Lot Number834A12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown